Arkansas, 2004

Damaging Wind in Arkansas, August 19, 2004

August 19, 2004 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 19, 1:10 PM CST, 2 hours 45 minutes earlier.

Area forecast discussion, Aug 19, 1:10 PM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
210 PM CDT THU AUG 19 2004

.DISCUSSION...
BAND OF INTENSIFYING CONVECTION MARCHING EASTWARD TOWARDS SW AR AND
NW LA. MEANWHILE...NASTY LOOKING SEA BREEZE TYPE STORMS MOVING NNE
ACROSS EAST TX LAKES. WIND GUST OF 43 KNOTS REPORTED AT GGG.
CONTINUED HEATING...AND/OR MERGING OF THESE TWO COMPLEXES...MAY
RESULT IN FURTHER INTENSIFICATION. HEAVY RAIN STILL MAIN THREAT...
BUT HIGH FLOOD VALUE GUIDANCE WILL NEED TO BE OVERCOME FOR FLOOD
POTENTIAL...EXCEPT FOR URBAN AREAS. MOVER CONVECTION IN THE DALLAS...
AND IN THE HOUSTON AREA...AND HIGH POPS THRU AT LEAST FOUR PERIODS
ON ALL THREE MODELS. UPPER LEVEL DYNAMICS APPEAR TO PLAY GREATER
ROLE IN CONVECTIVE FORMATION THAN INSTABILITY...UNUSUAL FOR THIS
TIME OF YEAR. AS YET ANOTHER COOL FRONT ENTERS NORTHERN PORTIONS OF
AREA BY SATURDAY MORNING...INDICATING ADDITIONAL FOCUS TO AN ALREADY
MOIST REGIME. IN FACT...DIURNAL TRENDS...AND GREATER UPPER LEVEL
DIVERGENCE MAY PROVIDE ANOTHER GOOD DUMPING OF RAIN SATURDAY
AFTERNOON SOUTH OF INTERSTATE 20. A NEWER MODEL DEVELOPMENT ALSO
HINTING AT UPPER LEVEL SYSTEM SWEEPING THRU ON SUNDAY. HOWEVER...
AIRMASS RECOVERY MAY LIMIT ADDITIONAL THUNDERSTORM DEVELOPMENT...SO
WILL KEEP SUNDAY...AS WELL AS MONDAY AND TUESDAY...POPS ON LOW SIDE
FOR THE TIME BEING.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74  87  72  87 /  50  50  50  30
MLU  72  87  72  87 /  50  50  40  30
TXK  73  87  72  88 /  60  50  50  20
TYR  74  89  72  88 /  50  40  50  30
LFK  74  89  73  89 /  50  50  50  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

VII
Hazardous weather outlook, Aug 19, 11:00 AM CST, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU AUG 19 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-201059-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT THU AUG 19 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON...
AN AREA OF NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
SLOWLY MOVE INTO SOUTHEAST OKLAHOMA...AND PORTIONS OF NORTHEAST
TEXAS...DURING THE EARLY AFTERNOON. IN ADDITION...SCATTERED
SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TO DEVELOP ACROSS REMAINING
PORTIONS OF EAST TEXAS...PORTIONS OF SOUTHWEST ARKANSAS...MAINLY
NORTH OF INTERSTATE 30...AND PORTIONS OF NORTHERN LOUISIANA...
ESPECIALLY ALONG AND WEST OF INTERSTATE 49...DURING THE AFTERNOON AND
EVENING. ISOLATED STRONG THUNDERSTORMS MAY BE POSSIBLE...CONTAINING
BRIEF GUSTY WINDS. HOWEVER...VERY HEAVY RAINFALL WILL REMAIN THE
PRIMARY THREAT. NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS
TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN OVER MUCH
OF THE REGION FRIDAY...AND POSSIBLY LINGER ACROSS THE SOUTHERN
PORTIONS OF EAST TEXAS AND NORTH LOUISIANA SATURDAY...AS THE UPPER
LEVEL DISTURBANCE SLOWLY MOVES EAST ACROSS THE AREA. HOWEVER...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT EXPECTED THIS AFTERNOON OR TONIGHT.

In the hours before

Local storm report, Aug 19, 3:34 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
434 PM CDT THU AUG 19 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     10 SW CARTHAGE          32.05N 94.46W
08/19/2004                   PANOLA             TX   LAW ENFORCEMENT

            SEVERAL TREES DOWN.

0315 PM     TSTM WND DMG     JOAQUIN                 31.97N 94.05W
08/19/2004                   SHELBY             TX   LAW ENFORCEMENT

            FEW TREES BLOWN DOWN.

0330 PM     TSTM WND DMG     12 NNW MANSFIELD        32.19N 93.78W
08/19/2004                   DE SOTO            LA   LAW ENFORCEMENT

            SEVERAL TREES DOWN.

0350 PM     TSTM WND DMG     SHREVEPORT              32.47N 93.80W
08/19/2004                   CADDO              LA   FIRE DEPT/RESCUE

            TREES AND POWERLINES DOWN ALONG GILBERT AND OCKLEY
            STREETS.

0400 PM     TSTM WND DMG     BOSSIER CITY            32.52N 93.66W
08/19/2004                   BOSSIER            LA   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN SCATTERED THROUGHOUT PARISH.

0425 PM     TSTM WND DMG     10 N MINDEN             32.76N 93.28W
08/19/2004                   WEBSTER            LA   LAW ENFORCEMENT

            SEVERAL TREES DOWN NORTH OF MINDEN THROUGHOUT THE PARISH.

&&

03

The radar

The Shreveport radar (KSHV), 101 km away, was scanning. The volume nearest the first event began at 21:56 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Columbia

When
August 19, 3:55 PM CST
Where
Columbia County, 5 mi N of Emerson
Measured
56 kt (64 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
33.167, -93.183

Trees downed across County Rd. 8 near Brister.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413141.